Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 197, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 6:44 AM CDT for Edwards County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2007, 6:44 AM CDT (11:44 UTC)
- Expired
- Jun 10, 2007, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 11.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2002 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 101146 FFWEWX TXC137-101445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 644 AM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF ROCKSPRINGS... * UNTIL 945 AM CDT * AT 643 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING SHOWERS AND THUNDERSTORMS MOVING NORTHWARD OVER EDWARDS COUNTY. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY WESTERN HALF OF EDWARDS COUNTY WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
1 follow-up statement
000 WGUS74 KEWX 101246 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 745 AM CDT SUN JUN 10 2007 TXC137-101445- EDWARDS TX- 745 AM CDT SUN JUN 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR EDWARDS COUNTY... AT 742 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN MOVING NORTHWARD ACROSS EDWARDS COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE OVER THE NEXT COUPLE HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 6:20 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 10, 6:20 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 620 AM CDT SUN JUN 10 2007 .AVIATION... WIDESPREAD MVFR CIGS WITH AREAS BRIEF IFR CIGS VSBY 4-6 MILES IN BR BEFORE 14Z. DUE TO A WEAK UPPER LOW OVER NE MEX...SCT-NMRS SHRA/TSRA WILL CONTINUE OVER THE RIO GRANDE PLAINS WEST OF A KECU-KDRT LINE UNTIL 17Z. AFTER 17Z CIGS LIFTING TO VFR MOST AREAS WITH ISOLATED SHRA/TSRA ACROSS THE AREA. MODERATE SELY LOW LEVEL FLOW WILL CONT OFF THE GLFMEX. MVFR CIGS QUICKLY FORMING AGAIN THIS EVENING BETWEEN 04Z AND 06Z WITH CONVECTION OVER MEX AGAIN POSSIBLE INTO THE KDRT AREA LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 453 AM CDT SUN JUN 10 2007/ UPDATE... WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO NEAR HDO. PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/ DISCUSSION... HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION. WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS, THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY AS FAR EAST AS SAT. A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE TX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 72 94 72 95 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 94 70 95 69 94 / 10 - - - - DEL RIO INTL AIRPORT 92 74 96 75 93 / 30 10 - - - SAN ANTONIO INTL AIRPORT 93 73 93 73 94 / 10 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT SUN JUN 10 2007 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:14 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 6:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 8:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 79 min |
| Jun 10, 9:06 AM CDT | Flash Flood Warning | EWX | Edwards | 4 hr |
| Jun 10, 9:51 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Jun 10, 10:19 AM CDT | Flash Flood Warning | EWX | Val Verde | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.